Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 3, 2005, 4:36 PM CDT for Phelps County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 3, 2005, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Phelps County, NE
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 032136 FFWGID NEC137-040330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 436 PM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 1030 PM CDT * AT 436 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM 9 MILES WEST OF LOOMIS TO 10 MILES NORTH OF FUNK... OR FROM 15 MILES WEST OF HOLDREGE TO 9 MILES SOUTHWEST OF KEARNEY....MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN PHELPS COUNTY RADAR ESTIMATES THAT RAINFALL AMOUNTS UP TO 1 TO 2 INCHES PER HOUR WILL MOVE ACROSS BOTH GOSPER AND DAWSON COUNTIES OVER THE NEXT COUPLE OF HOURS. THIS RAINFALL WILL ONLY FURTHER AGGRAVATE A NEARLY SATURATED GROUND FROM RAINS OVER THE LAST SEVERAL DAYS. THE SPRING CREEK AS WELL AS SMALLER CREEKS AND STREAMS IN NORTHWEST PHELPS COUNTY WILL BE MOST VULNERABLE TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY...AND YOU MAY BE SWEPT AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4034 9965 4037 9919 4064 9919 4067 9962 $$ 04
1 follow-up statement
000 WGUS73 KGID 040038 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 738 PM CDT FRI JUN 3 2005 NEC137-040043- PHELPS NE- 738 PM CDT FRI JUN 3 2005 ...THE FLASH FLOOD WARNING FOR PHELPS COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED OVER PHELPS COUNTY AND ADDITIONAL HEAVY RAINFALL IS NOT LIKELY THROUGH MID EVENING. FOR THIS REASON THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR PHELPS COUNTY. HOWEVER...ADDITIONAL RAIN IS LIKELY TONIGHT WHICH MAY RESULT IN ANOTHER ROUND OF FLASH FLOODING DURING THE LATE EVENING AND OVERNIGHT HOURS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION. LAT...LON 4034 9965 4037 9919 4064 9919 4067 9962 $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:45 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 3, 2:45 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 245 PM CDT SAT JUN 3 2005 .SHORT TERM...TONIGHT THROUGH 12Z MONDAY...THE MAIN FORECAST ISSUE DURING THIS PERIOD WILL BE PRECIPITATION TONIGHT THROUGH SATURDAY NIGHT...BUT PARTICULARLY HEAVY RAIN FOR TONIGHT. RADAR INDICATES SHOWERS AND THUNDERSTORMS DEVELOPING IN NORTH CENTRAL KANSAS AND MOVING NORTH INTO FORECAST AREA. THE STRONGER STORMS ARE EXPECTED ALONG AN OUTFLOW BOUNDARY AS IT MOVES TO THE NORTH TONIGHT. THE MAIN PROBLEM TONIGHT WILL BE FLOODING. OVER THE PAST DAY OR TWO THE ENTIRE FORECAST AREA HAS HAD AT LEAST SOME PRECIPITATION...SOME AREAS MORE THAN OTHERS. ADDITIONAL PRECIPITATION WILL ONLY MAKE MATTERS WORSE. THE FLOOD WATCH WILL REMAIN. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD PRODUCE HAIL AND GUSTY WINDS...BUT THE MAIN THREAT WILL BE RAIN. HAVE MENTIONED HEAVY RAIN IN THE ZONE WORDING. A WEAK COLD FRONT/TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE FORECAST AREA TONIGHT AND EARLY SATURDAY. THIS COULD KEEP A SMALL CHANCE OF PRECIPITATION FOR SATURDAY MORNING. BY SATURDAY AFTERNOON AND OVERNIGHT...ANOTHER SHORT WAVE PULLS THROUGH THE PLAINS. WITH THE MOISTURE AVAILABLE AND ENOUGH INSTABILITY...EXPECT THAT THERE COULD BE SOME SHOWERS AND THUNDERSTORMS WITH THIS SYSTEM. THE MAIN UPPER TROUGH FINALLY MOVES TO THE EAST SUNDAY MORNING AND THE PRECIPITATION SHOULD COME TO AN END. WEAK HIGH PRESSURE WILL ALSO SETTLE INTO THE AREA BRINGING DRY WEATHER FOR SUNDAY AND SUNDAY NIGHT. .LONG TERM...DAYS 3 THROUGH 7. NO TOO MANY CHANGES. SOME THINGS OF NOTE...STILL GOING WITH MINI-HEAT WAVE AT THE BEGINNING OF THE WEEK. I AM INCREASINGLY CONFIDENT IN RAISING POPS TUESDAY AFTERNOON AND EVENING IN EASTERN CWA AS ECMWF HAS BEEN CONSISTENT WITH A SHORTWAVE SWINGING THROUGH ALONG WITH AMPLE MOISTURE IN THE EAST. MOISTURE IS A QUESTION IN WESTERN CWA. LOOKS LIKE A POSSIBILITY OF A PROCESSION OF SHORTWAVE TROUGHS FOR THE REST OF THE WEEK TO KEEP SOME POPS IN. DID MINOR TWEAKING TO TEMPS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH FROM 7 PM TONIGHT TO 7 AM SATURDAY MORNING. KS...FLOOD WATCH FROM 7 PM TONIGHT TO 7 AM SATURDAY MORNING. && JCB/HEINLEIN
Hazardous weather outlook, Jun 3, 11:56 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING FOR AREA COVERED. NATIONAL WEATHER SERVICE HASTINGS NE 1156 AM CDT FRI JUN 3 2005 NEZ039>041-046>049-060>064-072>077-082>087-041200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-KEARNEY NE-MERRICK NE-NANCE NE-NUCKOLLS NE-PHELPS NE- POLK NE-SHERMAN NE-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON AND YORK 1156 AM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH HAS BEEN ISSUED FOR THE OUTLOOK AREA. ANY ADDITIONAL RAINFALL OVER SATURATED GROUND WILL RESULT IN FLOODING PROBLEMS. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. HEAVY RAIN WILL BE THE PRIMARY THREAT... ALTHOUGH HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS OVER 50 MPH ARE POSSIBLE. THE GREATEST THREAT OF SEVERE WEATHER WILL BE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS...SOME SEVERE...SATURDAY AFTERNOON AND NIGHT. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE. THUNDERSTORMS REMAIN IN THE FORECAST FROM MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND OVERNIGHT. KSZ005>007-017>019-041200- JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS- INCLUDING THE CITIES OF...PHILLIPSBURG 1156 AM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH HAS BEEN ISSUED FOR THE OUTLOOK AREA. ANY ADDITIONAL RAINFALL OVER SATURATED GROUND WILL RESULT IN FLOODING PROBLEMS. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. HEAVY RAIN WILL BE THE PRIMARY THREAT... ALTHOUGH HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS OVER 50 MPH ARE POSSIBLE. THE GREATEST THREAT OF SEVERE WEATHER WILL BE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS...SOME SEVERE...SATURDAY AFTERNOON AND NIGHT. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE. THUNDERSTORMS REMAIN IN THE FORECAST FROM MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND OVERNIGHT. JCB
In the hours before
Local storm report, Jun 3, 3:03 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
303 PM CDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 4 W MINDEN 40.50N 99.03W
06/03/2005 KEARNEY NE PUBLIC
CROPS WERE FLATTENED FROM WIND AND PENNY SIZE HAIL.
0200 AM TSTM WND DMG 5 NE NELSON 40.25N 98.00W
06/03/2005 NUCKOLLS NE PUBLIC
CROPS WERE FLATTENED.
&&
MHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:00 PM CDT | Flash Flood Warning | GID | Dawson | 6 hr |
| Jun 2, 11:33 PM CDT | Flash Flood Warning | GID | Gosper | 6 hr |
| Jun 3, 12:19 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 44 min |
| Jun 3, 12:54 AM CDT | Flash Flood Warning | GID | Sherman, Valley | 6 hr |
| Jun 3, 1:07 AM CDT | Severe Thunderstorm Warning | GID | Kearney | 25 min |
| Jun 3, 1:39 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 17 min |
| Jun 3, 4:04 PM CDT | Flash Flood Warning | GID | Dawson, Gosper | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.